Alert archive / Minnesota / Blizzard Watches in 2015
Blizzard Watch 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this blizzard watch at Mar 2, 2015, 2:34 PM CST for Richland County, Sargent County, North Dakota; Grant County, Otter Tail County, Wilkin County, Minnesota. It took effect at Mar 3, 2015, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2015, 2:34 PM CST (20:34 UTC)
- In effect from
- Mar 3, 2015, 6:00 AM CST
- Expired
- Mar 3, 2015, 3:59 AM CST
- In force
- Issued by
- NWS Grand Forks, ND
Counties Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 157 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677 WWUS43 KFGF 022034 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 234 PM CST MON MAR 2 2015 MNZ003-NDZ039-049-040000- /O.NEW.KFGF.WW.Y.0007.150303T1200Z-150304T0000Z/ CLAY-CASS-RANSOM- INCLUDING THE CITIES OF...MOORHEAD...FARGO...LISBON 234 PM CST MON MAR 2 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. * TIMING...TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...NORTHWEST WINDS WILL INCREASE TO BETWEEN 30 TO 35 MPH WITH GUSTS TO 45 MPH TUESDAY. * VISIBILITIES...REDUCED TO ONE HALF MILE AT TIMES IN OPEN COUNTRY WHEN LIGHT SNOW COMBINES WITH STRONGER WINDS. * SNOW ACCUMULATIONS...GENERALLY ONE TO TWO INCHES...ALTHOUGH THERE WILL BE LARGE VARIATIONS FROM SOUTHEAST TO NORTHWEST OVER SHORT DISTANCES. ANY SHIFT IN THE STORM TRACK COULD PRODUCE HIGHER OR LOWER TOTALS. * WIND CHILL VALUES...DANGEROUS WIND CHILLS WILL DEVELOP TUESDAY NIGHT. * OTHER IMPACTS...LOCALIZED AREAS OF NEAR BLIZZARD CONDITIONS POSSIBLE AT TIMES IN OPEN COUNTRY WHEN SNOW COMBINES WITH STRONG WINDS TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ024-027-028-031-032-040000- /O.NEW.KFGF.WW.Y.0007.150303T1200Z-150304T0000Z/ HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...NEW YORK MILLS...WADENA 234 PM CST MON MAR 2 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. * TIMING...LATE TONIGHT THROUGH TUESDAY. * WINDS...NORTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 25 MPH BY LATE TUESDAY MORNING. * VISIBILITIES...REDUCED TO ONE HALF MILE OR LESS AT TIMES IN OPEN COUNTRY. * SNOW ACCUMULATIONS...2 TO 5 INCHES WITH LARGE VARIATIONS POSSIBLE OVER SHORT DISTANCES. * WIND CHILL VALUES...DANGEROUS WIND CHILLS WILL DEVELOP TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ029-030-040-NDZ052-053-040000- /O.NEW.KFGF.BZ.A.0002.150303T1200Z-150304T0000Z/ WILKIN-WEST OTTER TAIL-GRANT-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... ELBOW LAKE...GWINNER...WAHPETON 234 PM CST MON MAR 2 2015 ...BLIZZARD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * TIMING...TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE BY SUNRISE. * VISIBILITIES...MAY BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES...ESPECIALLY IN OPEN COUNTRY. * SNOW ACCUMULATIONS...FROM 1 TO 4 INCHES WITH LARGE VARIATIONS FROM SOUTH TO NORTH...WITH HIGHEST AMOUNTS IN SOUTHERN PORTIONS OF COUNTIES. * OTHER IMPACTS...ZERO VISIBILITY IS POSSIBLE FOR THE TUESDAY MORNING COMMUTE WHEN INCREASING WINDS COMBINE WITH FALLING SNOW. IN ADDITION...DANGEROUS WIND CHILLS WILL DEVELOP TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ DK
2 follow-up statements
019 WWUS43 KFGF 030401 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1001 PM CST MON MAR 2 2015 MNZ003-NDZ039-049-040000- /O.CON.KFGF.WW.Y.0007.150303T1200Z-150304T0000Z/ CLAY-CASS-RANSOM- INCLUDING THE CITIES OF...MOORHEAD...FARGO...LISBON 1001 PM CST MON MAR 2 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. * TIMING...TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...NORTHWEST WINDS WILL INCREASE TO BETWEEN 30 TO 35 MPH WITH GUSTS TO 45 MPH TUESDAY. * VISIBILITIES...REDUCED TO ONE HALF MILE AT TIMES IN OPEN COUNTRY WHEN LIGHT SNOW COMBINES WITH STRONGER WINDS. * SNOW ACCUMULATIONS...GENERALLY ONE TO TWO INCHES...ALTHOUGH THERE WILL BE LARGE VARIATIONS FROM SOUTHEAST TO NORTHWEST OVER SHORT DISTANCES. ANY SHIFT IN THE STORM TRACK COULD PRODUCE HIGHER OR LOWER TOTALS. * WIND CHILL VALUES...DANGEROUS WIND CHILLS WILL DEVELOP TUESDAY NIGHT. * OTHER IMPACTS...LOCALIZED AREAS OF NEAR BLIZZARD CONDITIONS POSSIBLE AT TIMES IN OPEN COUNTRY WHEN SNOW COMBINES WITH STRONG WINDS TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN COUNTY. && $$ MNZ024-027-028-031-032-040000- /O.CON.KFGF.WW.Y.0007.150303T1200Z-150304T0000Z/ HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...NEW YORK MILLS...WADENA 1001 PM CST MON MAR 2 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. * TIMING...LATE TONIGHT THROUGH TUESDAY. * WINDS...NORTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 25 MPH BY LATE TUESDAY MORNING. * VISIBILITIES...REDUCED TO ONE HALF MILE OR LESS AT TIMES IN OPEN COUNTRY. * SNOW ACCUMULATIONS...2 TO 5 INCHES WITH LARGE VARIATIONS POSSIBLE OVER SHORT DISTANCES. * WIND CHILL VALUES...DANGEROUS WIND CHILLS WILL DEVELOP TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ029-030-040-NDZ052-053-040000- /O.CON.KFGF.BZ.A.0002.150303T1200Z-150304T0000Z/ WILKIN-WEST OTTER TAIL-GRANT-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... ELBOW LAKE...GWINNER...WAHPETON 1001 PM CST MON MAR 2 2015 ...BLIZZARD WATCH REMAINS IN EFFECT FROM 6 AM CST TUESDAY THROUGH TUESDAY AFTERNOON... A BLIZZARD WATCH REMAINS IN EFFECT FROM 6 AM CST TUESDAY THROUGH TUESDAY AFTERNOON. * TIMING...TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE BY SUNRISE. * VISIBILITIES...MAY BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES...ESPECIALLY IN OPEN COUNTRY. * SNOW ACCUMULATIONS...FROM 1 TO 4 INCHES WITH LARGE VARIATIONS FROM SOUTH TO NORTH...WITH HIGHEST AMOUNTS IN SOUTHERN PORTIONS OF COUNTIES. * OTHER IMPACTS...ZERO VISIBILITY IS POSSIBLE FOR THE TUESDAY MORNING COMMUTE WHEN INCREASING WINDS COMBINE WITH FALLING SNOW. IN ADDITION...DANGEROUS WIND CHILLS WILL DEVELOP TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
210 WWUS43 KFGF 030959 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 359 AM CST TUE MAR 3 2015 MNZ029-030-040-NDZ052-053-040000- /O.UPG.KFGF.BZ.A.0002.150303T1200Z-150304T0000Z/ /O.EXA.KFGF.WW.Y.0007.150303T1200Z-150304T0000Z/ WILKIN-WEST OTTER TAIL-GRANT-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... ELBOW LAKE...GWINNER...WAHPETON 359 AM CST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...THIS MORNING THROUGH TUESDAY AFTERNOON. * WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE BY MID MORNING. * VISIBILITIES...MAY BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY IN OPEN COUNTRY. * SNOW ACCUMULATIONS...FROM 1 TO 4 INCHES WITH LARGE VARIATIONS FROM SOUTH TO NORTH...WITH HIGHEST AMOUNTS IN SOUTHERN PORTIONS OF COUNTIES. * OTHER IMPACTS...LOCALIZED AREAS OF NEAR BLIZZARD CONDITIONS POSSIBLE AT TIMES IN OPEN COUNTRY WHEN SNOW COMBINES WITH STRONG WINDS EARLY THIS MORNING. HAZARDOUS WIND CHILLS WILL DEVELOP TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ003-NDZ039-049-040000- /O.CON.KFGF.WW.Y.0007.150303T1200Z-150304T0000Z/ CLAY-CASS-RANSOM- INCLUDING THE CITIES OF...MOORHEAD...FARGO...LISBON 359 AM CST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH THIS AFTERNOON. * WINDS...NORTHWEST WINDS WILL INCREASE TO BETWEEN 30 TO 35 MPH WITH GUSTS TO 45 MPH TUESDAY. * VISIBILITIES...REDUCED TO ONE HALF MILE AT TIMES IN OPEN COUNTRY WHEN LIGHT SNOW COMBINES WITH STRONGER WINDS. * SNOW ACCUMULATIONS...GENERALLY ONE TO TWO INCHES...ALTHOUGH THERE WILL BE LARGE VARIATIONS FROM SOUTHEAST TO NORTHWEST OVER SHORT DISTANCES. * WIND CHILL VALUES...HAZARDOUS WIND CHILLS WILL DEVELOP TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN COUNTY. && $$ MNZ024-027-028-031-032-040000- /O.CON.KFGF.WW.Y.0007.150303T1200Z-150304T0000Z/ HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...NEW YORK MILLS...WADENA 359 AM CST TUE MAR 3 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH TODAY. * WINDS...NORTHWEST WINDS WILL INCREASE TO BETWEEN 20 AND 25 MPH BY LATE MORNING. * VISIBILITIES...REDUCED TO ONE HALF MILE OR LESS AT TIMES IN OPEN COUNTRY. * SNOW ACCUMULATIONS...1 TO 3 INCHES WITH LARGE VARIATIONS POSSIBLE OVER SHORT DISTANCES. * WIND CHILL VALUES...DANGEROUS WIND CHILLS WILL DEVELOP TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this blizzard watch went out at Mar 2, 2:33 PM CST, 1 minute earlier.
Area forecast discussion, Mar 2, 2:33 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
233 PM CST MON MAR 2 2015
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 235 PM CST MON MAR 2 2015
THE MAIN CHALLENGE WILL BE SNOW/BLOWING SNOW AND STRONG COLD FRONT
LATE TONIGHT AND TUE. MODELS ARE COMING MORE IN LINE WITH THE NAM
SOLUTION THAT HAS BEEN FURTHER NORTH WITH ACCUMULATING SNOW LATE
TONIGHT THROUGH TUE MORNING. THIS WOULD PLACE THE SOUTHERN RED
RIVER VALLEY INTO WEST CENTRAL MN INTO AN ACCUMULATING SNOW BAND
OF 2-5 INCHES. WINDS LOOK STRONG ENOUGH TO WARRANT A BLIZZARD
WATCH IN THE SOUTHERN VALLEY WHERE 2 OR MORE INCHES OF SNOW FALLS...
WITH CONFIDENCE INCREASING OF TRAVEL BECOMING VERY DIFFICULT HERE
FOR THE TUE MORNING COMMUTE INTO TUE AFTERNOON.
FOR TONIGHT...STRONG SOUTHERLY WINDS WILL CONTINUE THIS EVENING
WITH BORDERLINE WIND ADVISORY CRITERIA AT TIMES IN THE VALLEY WITH
GUSTS TO 35 MPH POSSIBLE. LATER TONIGHT AFTER 06Z...EXPECT
SATURATION AND INCREASING LIFT IN THE SOUTHERN VALLEY. LIGHT SNOW
SHOULD MOVE INTO THE FAR SOUTH LATE TONIGHT WITH WINDS INCREASING
AFTER 09Z IN THE WEST AS THE ARCTIC FRONT SURGES SOUTH.
ON TUESDAY...EXPECT INCREASING WINDS WITH ABOUT 35-40KT TO MIX
VERY EFFICIENTLY ALONG AND WEST OF THE VALLEY IN THE 12Z-18Z
TIMEFRAME. THERE WILL ALSO BE A BAND OF SNOW BEHIND THE SURGING
COLD FRONT...AND EXPECT AN AREA IN THE SOUTHERN VALLEY INTO WC MN
TO GET FROM 2-5 INCHES OF SNOW. THERE SHOULD BE AN AREA IN
PORTIONS OF SARGENT/WILKIN/RICHLAND/WESTERN OTTERTAIL INTO GRANT
COUNTY WHERE SNOW WILL COMBINE WITH STRONG WINDS GUSTING TO NEAR
50 MPH. IF THIS OCCURS...THEN BLIZZARD CONDITIONS WOULD RESULT.
THE MAIN QUESTION IS WHERE DOES SNOW ACCUMULATE...SINCE THERE IS
NO AVAILABLE SNOW TO BLOW AT THIS POINT. CONFIDENCE IS HIGH ENOUGH
FOR A BLIZZARD WATCH IN THIS AREA THOUGH...WITH A WINTER WEATHER
ADVISORY TO THE NORTH AND EAST. IF THERE IS A SHIFT FURTHER NORTH
AND WEST WITH ACCUMULATING SNOW...THEN THIS COULD PUT FARGO CLOSE
TO BLIZZARD CONDITIONS AS WELL. FURTHER NORTH AND WEST...THERE
COULD BE SOME BLOWING SNOW...BUT SINCE LITTLE TO NO SNOW WILL FALL
NOT SURE IF CURRENT SNOWPACK WILL BLOW SINCE IT IS VERY COMPACTED
AND MANY FIELDS HAVE NO SNOW TO BLOW. WE WILL ISSUE A WIND
ADVISORY FOR LATE TONIGHT THROUGH TUE IN THE FAR WESTERN
FA.
FOR TUE NIGHT...WIND CHILLS WILL FALL INTO THE 25 TO 40 BELOW
RANGE...AND WIND CHILL HEADLINES WILL BE NEEDED WITH LATER SHIFTS.
FOR NOW...WILL HOLD ON WIND CHILL HEADLINES AND DEAL WITH THE SNOW
AND WIND FIRST.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 235 PM CST MON MAR 2 2015
FOR WED...A VERY COLD DAY IS EXPECTED WITH HIGHS 0 TO 5 ABOVE FOR
THE MOST PART. THERE COULD BE SOME FLURRIES IN THE NORTH AS A BAND
OF HIGHER RH WRAPS INTO THE REGION IN CYCLONIC FLOW ALOFT.
ON THU...TEMPS WILL RECOVER AS HIGH PRESSURE SHIFTS EAST OF THE
REGION.
MAIN CHALLENGE WILL BE TIMING OF ARCTIC BOUNDARY CROSSING THE
FA...STARTING AROUND 00Z IN THE DVL BASIN AND EXITING NEAR BJI AND
FFM AROUND 12Z. VFR CONDITIONS ARE EXPECTED DURING THE FIRST PART OF
THE TAF PERIOD AHEAD OF THE FRONT...WITH SOUTHERLY WINDS INCREASING
AND GUSTS EXPECTED IN THE 20 TO 25 KNOT RANGE. AS THE FRONT CROSSES
THE AREA...LIGHT SNOW WILL DEVELOP AHEAD OF IT AND CIGS/VSBY ARE
EXPECTED TO DROP INTO THE MVFR CATEGORY. CONSIDERING THE SPEED OF
THE FRONT CROSSING THE AREA...SOME LOW LEVEL TURBULENCE MAY BE
ENCOUNTERED INVOF THE FRONT. BEHIND THE FRONT...WINDS WILL SHIFT NW
AND INCREASE FAIRLY RAPIDLY WITH GUSTS APPROACHING THE 35 TO 40 KNOT
RANGE AS STRONG COLD AIR RUSHES IN FROM CANADA. BLOWING SNOW BEHIND
THE FRONT IS EXPECTED TO REDUCE VSBYS...MAINLY IN THE SE PART OF THE
FA...AND MAY DROP TO AS LOW AS ONE TO TWO MILES AT TIMES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1255 PM CST MON MAR 2 2015
MAIN CHALLENGE WILL BE TIMING OF ARCTIC BOUNDARY CROSSING THE
FA...STARTING AROUND 00Z IN THE DVL BASIN AND EXITING NEAR BJI AND
FFM AROUND 12Z. VFR CONDITIONS ARE EXPECTED DURING THE FIRST PART OF
THE TAF PERIOD AHEAD OF THE FRONT...WITH SOUTHERLY WINDS INCREASING
AND GUSTS EXPECTED IN THE 20 TO 25 KNOT RANGE. AS THE FRONT CROSSES
THE AREA...LIGHT SNOW WILL DEVELOP AHEAD OF IT AND CIGS/VSBY ARE
EXPECTED TO DROP INTO THE MVFR CATEGORY. CONSIDERING THE SPEED OF
THE FRONT CROSSING THE AREA...SOME LOW LEVEL TURBULENCE MAY BE
ENCOUNTERED INVOF THE FRONT. BEHIND THE FRONT...WINDS WILL SHIFT NW
AND INCREASE FAIRLY RAPIDLY WITH GUSTS APPROACHING THE 35 TO 40 KNOT
RANGE AS STRONG COLD AIR RUSHES IN FROM CANADA. BLOWING SNOW BEHIND
THE FRONT IS EXPECTED TO REDUCE VSBYS...MAINLY IN THE SE PART OF THE
FA...AND MAY DROP TO AS LOW AS ONE TO TWO MILES AT TIMES.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 3 AM TO 6 PM CST TUESDAY FOR NDZ006-014-015-
024-026-028-038.
WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR NDZ039-
049.
BLIZZARD WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR NDZ052-053.
MN...WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR MNZ003-
024-027-028-031-032.
BLIZZARD WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR MNZ029-030-040.
&&
SHORT TERM...DK
LONG TERM...HOPKINS/DK
AVIATION...HOPKINSHazardous weather outlook, Mar 2, 5:31 AM CST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 531 AM CST MON MAR 2 2015 MNZ001-002-004>009-013>017-022-023-NDZ006>008-014>016-024-026>030- 054-031130- WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH- 531 AM CST MON MAR 2 2015 ...STRONG COLD FRONT TO AFFECT THE REGION LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION LATE TONIGHT. STRONG NORTHWEST WINDS FROM 20 TO 40 MPH WILL DEVELOP BEHIND THE FRONT. THE STRONG WINDS MAY CAUSE AREAS OF BLOWING SNOW IN OPEN AREAS FROM THE VALLEY WESTWARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG NORTHWEST WINDS WILL CONTINUE TUESDAY AGAIN PRODUCING AREAS OF BLOWING SNOW IN OPEN COUNTRY ALONG AND WEST OF THE VALLEY. HAZARDOUS WIND CHILLS WILL SPREAD FROM NORTH TO SOUTH ACROSS THE REGION IN THE AFTERNOON CONTINUING THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. MNZ003-024-027>032-040-NDZ038-039-049-052-053-031130- CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- 531 AM CST MON MAR 2 2015 ...SNOW AND BLOWING SNOW TO AFFECT THE REGION LATE TONIGHT AND TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION LATE TONIGHT. STRONG NORTHWEST WINDS FROM 20 TO 40 MPH WILL DEVELOP BEHIND THE FRONT TOWARDS MORNING. IN ADDITION LIGHT SNOW WILL DEVELOP LATE WITH THE FAVORED AREAS FOR ACCUMULATING SNOW ALONG THE NORTH AND SOUTH DAKOTA BORDER AND ADJACENT WEST CENTRAL MINNESOTA. THE STRONG WINDS AND FALLING SNOW MAY CAUSE AREAS OF BLOWING SNOW FROM THE VALLEY WESTWARD REDUCING VISIBILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SNOW AND BLOWING SNOW WILL CONTINUE TUESDAY WITH TOTAL ACCUMULATIONS FROM 1 TO 3 INCHES POSSIBLE. REDUCED VISIBILITY IN SNOW AND BLOWING SNOW WILL CONTINUE ESPECIALLY DURING THE MORNING. HAZARDOUS WIND CHILLS WILL DEVELOP LATER IN THE AFTERNOON CONTINUING OVERNIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED BUT SNOWFALL REPORTS WILL BE WELCOME.
In the hours before
Special weather statement, Mar 2, 11:16 AM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND 1116 AM CST MON MAR 2 2015 MNZ003-024-027>032-040-NDZ038-039-049-052-053-030530- CLAY-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...VALLEY CITY...FARGO... LISBON...GWINNER...WAHPETON 1116 AM CST MON MAR 2 2015 ...STRONG COLD FRONT LATE TONIGHT WILL BRING A RETURN TO HARD WINTER... A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATE TONIGHT AND TUESDAY MORNING. NORTHWEST WINDS WILL INCREASE BEHIND THE FRONT...WITH SUSTAINED WINDS AROUND 30 MPH AND GUSTS TO 45 MPH IN THE VICINITY OF...AND WEST OF...THE RED RIVER VALLEY ON TUESDAY. IN ADDITION...GENERAL SNOW AMOUNTS OF 1 TO 3 INCHES OF SNOW ARE POSSIBLE LATE TONIGHT INTO TUESDAY MORNING...WITH INCREASING CONFIDENCE OF AN AREA OF 3 TO 5 INCHES ALONG AND SOUTHEAST OF A PARK RAPIDS TO FERGUS FALLS TO WAHPETON LINE. COMBINED WITH THE STRONG WINDS...THE SNOW AND BLOWING SNOW MAY LEAD TO NEAR BLIZZARD CONDITIONS AND HAZARDOUS TRAVEL IN THE FAR SOUTHERN RED RIVER VALLEY AND LAKES COUNTRY. THE EXPECTED ONSET OF DETERIORATING TRAVEL CONDITIONS WILL BE EARLY TUESDAY MORNING INTO TUESDAY AFTERNOON...INCLUDING THE MORNING COMMUTE. IF YOU ARE PLANNING TO TRAVEL OVER THE REGION MONDAY NIGHT OR TUESDAY...PLEASE MONITOR THE LATEST FORECASTS AND STATEMENTS. HOPKINS
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:32 PM CST | Wind Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 10 more | 27 hr |
| Mar 2, 2:34 PM CST | Winter Weather Advisory | FGF | Cass, Ransom, Richland, Sargent | 25 hr |
Nearby
Blizzard Watches in Minnesota, 2015Blizzard Watches in North Dakota, 2015Every blizzard watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.